MAUDE Adverse Event Report: OSTEOMED, LLC 1.6MM X 4MM PROFILE ZERO AUTODRIVE SCREW; PLATE, CRANIOPLASTY, PREFORMED, ALTERABLE

OSTEOMED, LLC 1.6MM X 4MM PROFILE ZERO AUTODRIVE SCREW; PLATE, CRANIOPLASTY, PREFORMED, ALTERABLE
Model Number 218-1604
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is currently pending.A follow up report will be submitted upon completion of the investigation.
 
Event or Problem Description
During the cranioplasty procedure on (b)(6) 2022, the physician was implanting screws (part number 218-1604) into a profile zero square plate.When the screw head interfaced with the plate, the screw "slipped" right through the plate hole and into the bone.It was reported it appeared as if the screw heads were smaller than the plate holes.This issue occurred with several screws as a plate the surgeon thought was secure "lifted" up leaving the screws in the bone and unattached to the plate.The 218-1604 screws were removed and replaced with part number 218-1605 screws which secured the plate flush to the bone with no issues.It was reported the five (5) 218-1604 screws involved in this event are being returned for evaluation.This report is related to report numbers 2207754-2022-00031, 2207754-2022-00033, 2207754-2022-00034, and 2207754-2022-00035 for the other screws involved in this event.
 
Additional Manufacturer Narrative
Five (5) screws were received for evaluation.Quality control assessed the screw head diameter on the five (5) returned parts based on the complaint description of the screw falling through the plate.All five (5) screw heads were within specification.A 2-year review of the complaints database revealed no other complaints for this issue with this part number.Based on the information received and the investigation performed, the root cause could not be determined.

Brand Name
1.6MM X 4MM PROFILE ZERO AUTODRIVE SCREW
Common Device Name
PLATE, CRANIOPLASTY, PREFORMED, ALTERABLE
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
ellie wood
3885 arapaho rd
addison, TX 75001
9726774600
MDR Report Key14640754
Report Number2027754-2022-00032
Device Sequence Number20276460
Product Code GWO
UDI-Device Identifier00845694034258
UDI-Public(01)00845694034258(10)1170273(30)1(11)220519
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K111176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number218-1604
Device Catalogue Number218-1604
Device Lot Number1170273
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age39 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite